question-icon

CA Breast, chemotherapy, CT scan, pulmonary embolism, on acitrom, weakness. Suggest medication?

default
Posted on Sat, 29 Sep 2012
Question: Hi Doctor,
My mother was operated for CA Breast 3months back and is now undergoing Chemo.During the recent Breast CT they found out that shes devoloped Pulmonary embolism for which the Doctor prescribed Acitrom 2mg and 1mg to be taken alternatively every day.Earlier,when she was undergoing chemo she was fine as she was able to eat everything.Now post the acitrom tablet the diet has changed and she started feeling really weak and the Dietician itself is confused with what shes saying each time.I want your help in knowing what would be the ideal diet for here during the course of this tablet being used.
doctor
Answered by Dr. Indranil Ghosh (2 hours later)
Hi,

Thanks for your query.

Sorry to hear about your mother.

If she had a recent embolism, then she should receive injectable low molecular weight heparin for at least 6 weeks, if not more. Did she receive any such injection, like enoxaparin or dalteparin?

Otherwise I dont think there is any specific diet for use with acitrom. Sometimes it causes GI upset. she should eat whatever she can tolerate.

I suggest her to take bland, light food that are easily digestible, more of liquid and Semi solid diet.
Also continue the advise of dietician.

I hope I have answered your query.

I will be available for your further queries if any.

Regards,
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Indranil Ghosh (2 hours later)
Hello Dr.Indranil,
For the first 4days shes been administered 4injections followed by the acitrom tablet now.The issue is i am not able to find the right diet as the Dietician whos advised us to avoid certain things she her self is not clear and contradicts the same when asked in the next visit.Appreciate,if you can atleast let me know what she needs to avoid during this time.
doctor
Answered by Dr. Indranil Ghosh (5 hours later)
Hello and thanks again,

It is difficult to avoid all vitamin K containing foods.

Avoid drastic changes in dietary habits, such as eating large amounts of XXXXXXX leafy vegetables. She should also avoid intake of cranberry juice or any other cranberrry products.

She should take her medicines 1-2 hrs before meal.

Since I am not a dietician, I cannot help you formulate a diet plan according to her needs. However those are few recommendations which she may need.

Hope I have answered your query.

Wishing for the best.

Best Regards

Dr. Indranil
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Indranil Ghosh (2 days later)
Dr.Indranil,
I have very high regards to you.But,if you actually see my question in the very first place itself i have asked about the diet to be taken while the actirom tab is being administered.May be the it was directed to you since shes undergoing chemo at the moment.Appreciate,if you can put me on to the Dietician for the same...
Thks,
XXXXXXX
doctor
Answered by Dr. Indranil Ghosh (21 hours later)
Hello again,

Here are some suggestions:

Avoid sudden changes in your diet.

Large amounts of vitamin K are found in foods such as liver, broccoli, brussels sprouts, spinach, Swiss chard, coriander, collards, cabbage, and other XXXXXXX leafy vegetables.

Avoid eating cranberries, drinking cranberry juice, or taking cranberry herbal products.

The issue with leafy greens is not to avoid them altogether, however. You can still consume them in small amounts.

Single servings or less, such as 3 brusselt sprouts, 1/3 cup serving of XXXXXXX Greens per day, a hand-full of spinach a day, etc.

Another thing to consider is to not eat more than one vitamin K enriched food per day. If you eat spinach, don't eat XXXXXXX or the rest. If you eat asparagus, don't eat spinach or the rest. One portion of one vitamin K XXXXXXX food is safe.

The foods listed below are known to have higher amounts of vitamin K per serving. Although it is important to be aware of foods high in vitamin K, it is also important that you eat a well-balanced diet.
XXXXXXX leafy vegetables

Spinach; kale; collard, mustard and turnip greens; endive, lettuce (Boston, bib, head, red leaf and romaine)

Cruciferous vegetables
Broccoli, Brussels sprouts, cabbage, asparagus
Other vegetables

Frozen peas, okra

Certain foods like celery, clove, garlic, ginger, and parsley are usually safer if they are used in small amounts in cooking or as a seasoning. They should not be used in the form of a supplement.

Hope my suggestions will help you.

Regards,

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Indranil Ghosh

Oncologist

Practicing since :2004

Answered : 1713 Questions

premium_optimized

The User accepted the expert's answer

Share on
CA Breast, chemotherapy, CT scan, pulmonary embolism, on acitrom, weakness. Suggest medication?

Hi,

Thanks for your query.

Sorry to hear about your mother.

If she had a recent embolism, then she should receive injectable low molecular weight heparin for at least 6 weeks, if not more. Did she receive any such injection, like enoxaparin or dalteparin?

Otherwise I dont think there is any specific diet for use with acitrom. Sometimes it causes GI upset. she should eat whatever she can tolerate.

I suggest her to take bland, light food that are easily digestible, more of liquid and Semi solid diet.
Also continue the advise of dietician.

I hope I have answered your query.

I will be available for your further queries if any.

Regards,